Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 35, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 26, 2004, 10:30 AM CDT for San Saba County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2004, 10:30 AM CDT (15:30 UTC)
- Expired
- Jun 26, 2004, 1:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County San Saba County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 3.5 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1268 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSJT 261530
FFWSJT
TXC411-261830-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1030 AM CDT SAT JUN 26 2004
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SAN SABA COUNTY IN WEST CENTRAL TEXAS
THIS INCLUDES THE CITIES OF...SAN SABA...RICHLAND SPRINGS
* UNTIL 130 PM CDT
* AT 1030 AM CDT...DOPPLER RADAR AND RAIN GAUGES IN EASTERN SAN SABA
COUNTY INDICATED RAINFALL OF 1 TO 1 1/2 INCHES PER HOUR SINCE 8
AM. ADDITIONAL MODERATE RAINFALL WILL LIKELY CONTINUE OVER CENTRAL
AND EASTERN SAN SABA COUNTY THROUGH AT LEAST 1130 AM.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CHAPPEL...ELM GROVE AND THE CITY OF SAN SABA.
TURN AROUND DONT DROWN DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW SAFE
PASSAGE. REMEMBER...MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES.
LAT...LON 3094 9876 3095 9846 3123 9860 3137 9874
3144 9908 3094 9907
$$
141 follow-up statement
000 WGUS74 KSJT 261720 FFSSJT TXC411-261830- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1220 PM CDT SAT JUN 26 2004 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR SAN SABA COUNTY UNTIL 130 PM CDT... AT 1220 PM...DOPPLER RADAR INDICATED THAT INTENSITY OF SHOWERS AND THUNDERSTORMS OVER SAN SABA COUNTY HAD DECREASED. HOWEVER...CREEKS AND DRAWS IN RURAL PARTS OF SOUTHEAST SAN SABA COUNTY MAY EXPERIENCE RUN OFF FROM EARLIER HEAVY RAINS. MOTORISTS ARE URGED NOT TO DRIVE THROUGH WATER FILLED LOW WATER CROSSINGS. THE FLASH FLOOD WARNING WILL LIKELY BE ALLOWED TO EXPIRE AT 130 PM. $$ 14
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 3:07 AM CDT, 7 hours 23 minutes earlier.
Area forecast discussion, Jun 26, 3:07 AM CDT, 7 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 307 AM CDT SAT JUN 26 2004 .SHORT TERM... DIFFUSE UPPER LEVEL LOW ACROSS THE COUNTY WARNING AREA THIS MORNING. BEST ESTIMATE OF CENTER WOULD BE SOMEWHERE NEAR THE BRADY...SAN SABA OR BROWNWOOD AREA. HOWEVER...WATER VAPOR LOOP DOES GIVE SOME INDICATION THAT IT COULD BE FURTHER WEST IN THE CONCHO VALLEY. IN ANY CASE...WILL PUT HIGHER POPS TODAY IN EAST/SOUTHEAST ZONES...CLOSER TO UPPER LOW. UPPER LOW SHOULD DRIFT EAST OF THE COUNTY WARNING AREA TONIGHT...AND WILL MAINTAIN JUST SLIGHT CHANCE OF THUNDERSTORMS FOR MOST AREAS. BEING WEST OF THE UPPER LOW...MOST STORMS SHOULD END AFTER SUNSET. && .LONG TERM... UPPER LOW REMAINS EAST OF THE REGION SUNDAY...HOWEVER WILL MAINTAIN 20 PERCENT CHANCES...WITH MOISTURE AND INSTABILITY REMAINING OVER THE REGION. BETTER CHANCES OF RAIN ON MONDAY...AS ANOTHER WEAK FRONT... SIMILAR TO FRIDAY MOVES IN. ETA AND GFS ALSO SHOW A WEAK TROUGH MOVING MONDAY NIGHT...ENHANCING RAIN CHANCES. OTHERWISE NOT A LOT TO CLEAR OUT MOISTURE UNTIL LATE IN THE WEEK AS A STRONGER UPPER RIDGE TRIES TO BUILD IN FROM THE SOUTHWEST. WITH WEAK STEERING CURRENTS....STORM MOTION INTO NEXT WEEK WILL BE SLOW...AND STORMS COULD PRODUCE SOME LOCALLY HEAVY RAINFALL. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 84 65 87 67 / 20 20 20 20 SAN ANGELO 86 64 92 68 / 20 20 20 20 JUNCTION 83 65 88 70 / 40 20 20 20 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 04
Hazardous weather outlook, Jun 26, 5:52 AM CDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 552 AM CDT SAT JUN 26 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-271052- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 552 AM CDT SAT JUN 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS WEST CENTRAL TEXAS TODAY AS A MOIST AND SLIGHTLY UNSTABLE AIRMASS REMAINS ACROSS THE AREA. THESE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE. HOWEVER...SLOW MOVING STORMS MAY PRODUCE HEAVY RAINFALL AMOUNTS NEAR ONE INCH. DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 1:53 PM CDT | Flash Flood Warning | SJT | Jones | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.